Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 19, 2014, 1:46 AM PDT for White Pine County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 1:46 AM PDT (08:46 UTC)
- Expired
- Aug 19, 2014, 2:45 AM PDT
- In force
- 59 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Cedar City radar (KICX), 222 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4564 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773
WWUS85 KLKN 190846
SPSLKN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
146 AM PDT TUE AUG 19 2014
NVZ035-041-190945-
NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV-
146 AM PDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE AND EASTERN WHITE
PINE COUNTIES UNTIL 245 AM PDT...
AT 142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS EASTERN WHITE PINE AND
NORTHEAST NYE COUNTIES.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
US HIGHWAY 93 FROM LAGES JUNCTION TO THE WHITE PINE/LINCOLN
COUNTY BORDER...
STATE ROUTE 318 FROM PRESTON SOUTH TO SUNNYSIDE...
SACRAMENTO AND CONNORS PASS...
SHOSHONE...
GREAT BASIN NATIONAL PARK...
&&
LAT...LON 3867 11499 3806 11499 3805 11573 4009 11465
4011 11403 3868 11404
TIME...MOT...LOC 0845Z 225DEG 64KT 3975 11430
$$
86What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:00 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Aug 18, 2:00 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT MON AUG 18 2014 .SYNOPSIS...MONSOON MOISTURE WILL RETURN TO EASTERN NEVADA PRODUCING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. DRY AIRMASS ACROSS MUCH OF NE NEVADA THIS AFTERNOON, WITH PW NEAR OR LESS THAN 0.50 INCH. STILL EXPECT ISOLATED WEAK/DRY CONVECTION ACROSS EASTERN NEVADA THIS AFTERNOON, WITH MARGINAL CAPE OVER ELKO COUNTY. NOT EXPECTING MUCH. POP GRIDS ARE PROBABLY OVERDONE THIS EVENING, BUT WITH CUMULUS DEVELOPING ON VISIBLE SATELLITE, WILL LET THEM RIDE FOR NOW. A STRONG SURGE OF MONSOON MOISTURE IS IN PROGRESS ACROSS SOUTHERN NEVADA, WITH PW WELL OVER ONE INCH SOUTH OF PIOCHE IN LINCOLN COUNTY. WHILE MOST OF THE MOISTURE IS HEADING TO UTAH, IT WILL INCREASE THUNDERSTORM COVERAGE ACROSS EASTERN NEVADA ON TUESDAY. TUESDAY...INCREASED SHOWER AND THUNDERSTORM COVERAGE, AS WELL AS CLOUD COVER, ACROSS EASTERN NEVADA, AS A STRONG SURGE OF MONSOON MOISTURE MAKES ITS WAY UP I-15 FROM LAS VEGAS TO SALT LAKE CITY. THE WESTERN PERIPHERY OF THIS MOISTURE WILL AFFECT EASTERN NEVADA, WITH MOISTURE QUALITY INCREASING QUICKLY WITH EASTERN EXTENT. 12Z NAM BRINGS ONE INCH PW TO THE EASTERN BORDER BY EARLY AFTERNOON, FROM WEST WENDOVER TO GREAT BASIN NATIONAL PARK. IT IS ACROSS THESE FAR EASTERN AREAS WHERE STORMS WITH HEAVY RAIN POTENTIAL ARE EXPECTED. GFS IN PARTICULAR FORECASTS A STRONG INSTABILITY AXIS WITH LIFTED INDEX TO -5 ACROSS FAR EASTERN ELKO COUNTY. DID NOT GO CRAZY WITH HIGHER POPS, AS CLOUD COVER MAY LIMIT INSTABILITY AND NEW THUNDERSTORM PRODUCTION TUESDAY AFTERNOON. MOISTURE DEGRADES QUICKLY WEST OF THE RUBY MOUNTAINS, WITH PW BELOW 0.75 INCH. AS SUCH, MORE OF A WET/DRY MIX OF CONVECTION FOR THE REST OF NE NEVADA, WITH MUCH LESS RAINFALL EFFICIENCY. THAT SAID, NAM HAS BEEN CONSISTENT FORECASTING A SURFACE LOW (995 MB) TO DEVELOP NEAR ELKO, IN RESPONSE TO THE CLOSED LOW SINKING SOUTH ALONG THE CALIFORNIA COAST. THIS SHOULD AID CONVERGENCE AND ENCOURAGE CONVECTION TO DEVELOP ACROSS ELKO/WHITE PINE COUNTIES. EASTERLY WIND COMPONENTS EAST OF THE SURFACE LOW SHOULD ALSO HELP PULL IN SOME MOISTURE FROM THE STRONG MONSOON PLUME IN UTAH. DRY SLOT WRAPPING AROUND THE LOW'S CIRCULATION EXPECTED TO PROHIBIT CONVECTION COMPLETELY IN AND NEAR NYE COUNTY TUESDAY AFTERNOON. WITH THE ADDITIONAL CLOUDS AND MOISTURE, AS WELL AS HEIGHTS FALLING UNDER THE PASSING TROUGH AXIS, TEMPERATURES WILL FALL SEVERAL DEGREES ON TUESDAY COMPARED TO MONDAY'S READINGS. EASTERN ELKO/WHITE PINE COUNTIES WILL FALL 10 DEGREES FROM MONDAY, CLOSEST TO THE UTAH MOISTURE PLUME. WEDNESDAY...OVERALL MOISTURE QUALITY DEGRADES, WITH PW FALLING BELOW 0.75 INCH FOR MOST LOCALES. INSTABILITY REMAINS UNDER THE TROUGH AXIS ALOFT, HOWEVER, WITH GFS FORECASTING WIDESPREAD LIFTED INDEX OF -2 OR -3 ACROSS ELKO/WHITE PINE COUNTIES. AS SUCH, EXPECT ANOTHER ROUND OF ISOLATED CONVECTION WEDNESDAY, BUT COVERAGE WILL BE LESS THAN THAT SEEN ON TUESDAY. STORMS THAT DO FORM WILL TREND DRIER, ESPECIALLY OVER THE VALLEYS, PRODUCING MOSTLY VIRGA. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS HAVING HARD TIME WITH UPPER LOW OVER SOUTHERN CALIFORNIA. HOWEVER MAIN FOCUS IN THE EXTENDED FOR THE CWA WILL BE ON THE TROF OVER THE WESTERN US. GFS AND EC HAVE SOME QPF ASSOCIATED WITH THE TROF AXIS ACROSS THE NORTH ZONES WEDNESDAY AND THURSDAY. AIRMASS STILL UNSTABLE IN THE EASTERN ZONES FOR ISOLATED THUNDERSTORMS AS WELL. DRIER NW FLOW DEVELOPS FRIDAY AND CONTINUES INTO NEXT MONDAY FOR COOLER TEMPERATURES AND BREEZY AFTERNOON WINDS. GFS AND EC KEEP TROF OVER THE CWA THROUGH SATURDAY. THEN BY NEXT MONDAY...EC BUILDS RIDGE OVER NV WHILE GFS KEEPS A BROAD TROF. EITHER SOLUTION WILL KEEP THE CWA DRY. && .AVIATION...VFR THROUGH TUESDAY. A FEW THUNDERSTORMS MAY DEVELOP NEAR KEKO AND KELY THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR KWMC...KEKO AND KELY ON TUESDAY. && .FIRE WEATHER...ISOLATED TO SCATTERED CONVECTION IS EXPECTED, PRIMARILY ACROSS THE EASTERN FWZ, EACH AFTERNOON AND EARLY EVENING THROUGH WEDNESDAY. A STRONG SURGE OF MONSOON MOISTURE WILL OCCUR IN UTAH TONIGHT AND TUESDAY, WITH THE WESTERN PERIPHERY OF THIS MOISTURE AFFECTING THE EASTERN FIRE DISTRICT. THUNDERSTORMS ARE MOST LIKELY ACROSS FWZ 469, 470 AND 455 TUESDAY, WITH LAL OF 4. MOISTURE QUALITY WILL IMPROVE WITH EASTERN EXTENT, AS SUCH WETTEST STORMS WITH THE BEST HEAVY RAIN POTENTIAL WILL BE FOUND NEAR THE NV/UT BORDER, WHERE PW WILL APPROACH ONE INCH. PW WILL RAPIDLY DROP OFF BELOW 0.75 INCH WEST OF THE RUBY MOUNTAINS, WHERE STORMS WILL TREND TOWARD A WET/DRY MIX, WITH ISOLATED DRY LIGHTNING STRIKES PROBABLE. SLOW STORM MOVEMENT WILL LIMIT DRY LIGHTNING COVERAGE, SO ONLY FORECASTED LAL OF 2, BUT SOME NEW FIRE STARTS ARE LIKELY. WEDNESDAY...OVERALL MOISTURE QUALITY DEGRADES, WITH PW BELOW 0.75 INCH FOR MOST FWZ. INSTABILITY PERSISTS, HOWEVER, MAINLY ACROSS ELKO AND WHITE PINE COUNTIES. CONVECTIVE COVERAGE WILL BE REDUCED ON WEDNESDAY COMPARED TO THAT SEEN ON TUESDAY, BUT STORMS THAT DO FORM ACROSS EASTERN NEVADA WILL TREND TOWARD THE DRIER END OF THE SPECTRUM, ESPECIALLY OVER THE VALLEYS WHERE UPDRAFTS WILL MOSTLY PRODUCE VIRGA AND GUSTY OUTFLOW WINDS. FORECASTED AN LAL OF 2 FOR THE VALLEYS, LAL OF 3 FOR THE HIGHER TERRAIN OF ELKO/WHITE PINE COUNTIES, WITH LAL OF 4 LIMITED TO THE HIGHEST PEAKS. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/87/87/99
In the hours before
Special weather statement, Aug 18, 9:43 PM PDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
943 PM PDT MON AUG 18 2014
NVZ035-190545-
WHITE PINE COUNTY NV-
943 PM PDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
1045 PM PDT...
AT 940 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF GREAT BASIN NATIONAL PARK.
THE STORMS WERE NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SACRAMENTO PASS ON U. S. HIGHWAYS 6 AND 50...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3897 11418 3908 11458 3958 11424 3946 11404
3909 11404
TIME...MOT...LOC 0443Z 208DEG 15KT 3918 11431
RCMSpecial weather statement, Aug 18, 9:44 PM PDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
944 PM PDT MON AUG 18 2014
NVZ035-190545-
WHITE PINE COUNTY NV-
944 PM PDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
1045 PM PDT...
AT 940 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 12 MILES NORTHWEST OF GREAT BASIN NATIONAL
PARK. THE STORMS WERE NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SACRAMENTO PASS ON U. S. HIGHWAYS 6 AND 50...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3897 11418 3908 11458 3958 11424 3946 11404
3909 11404
TIME...MOT...LOC 0443Z 208DEG 15KT 3918 11431
RCMSpecial weather statement, Aug 18, 10:48 PM PDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1048 PM PDT MON AUG 18 2014 NVZ035-190645- WHITE PINE COUNTY NV- 1048 PM PDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL 1145 PM PDT... AT 1042 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 23 MILES SOUTHWEST OF PARTOUN...OR 27 MILES NORTH OF BAKER. THE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... GREAT BASIN NATIONAL PARK... MCGILL... CONNORS PASS AND SACRAMENTO PASS ON U. S. HIGHWAYS 6 AND 50... && LAT...LON 3913 11519 4011 11454 4001 11404 3883 11404 TIME...MOT...LOC 0546Z 198DEG 22KT 3943 11417 86
Special weather statement, Aug 18, 11:47 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1147 PM PDT MON AUG 18 2014
NVZ041-190745-
NORTHEASTERN NYE COUNTY NV-
1147 PM PDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 1245 AM
PDT...
AT 1148 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 25 MILES SOUTH OF BLUE EAGLE RANCH...MOVING
NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...AS WELL AS
DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN
* LOCATIONS IMPACTED INCLUDE...
TROY PEAK...
&&
LAT...LON 3840 11560 3833 11508 3804 11529 3805 11563
3805 11564
TIME...MOT...LOC 0647Z 198DEG 12KT 3818 11542
86Special weather statement, Aug 19, 12:52 AM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1252 AM PDT TUE AUG 19 2014
NVZ035-041-190845-
NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV-
1252 AM PDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE AND EASTERN WHITE
PINE COUNTIES UNTIL 145 AM PDT...
AT 1248 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS EASTERN WHITE PINE AND
NORTHEAST NYE COUNTIES.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
US HIGHWAY 93 FROM LAGES JUNCTION TO THE WHITE PINE/LINCOLN
COUNTY BORDER...
STATE ROUTE 318 FROM PRESTON SOUTH TO SUNNYSIDE...
SACRAMENTO AND CONNORS PASS...
SHOSHONE...
GREAT BASIN NATIONAL PARK...
&&
LAT...LON 3867 11499 3806 11499 3805 11571 4008 11470
4010 11404 3868 11404
TIME...MOT...LOC 0749Z 225DEG 64KT 3916 11463
86Special weather statement, Aug 19, 1:46 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
146 AM PDT TUE AUG 19 2014
NVZ035-041-190945-
NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV-
146 AM PDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE AND EASTERN WHITE
PINE COUNTIES UNTIL 245 AM PDT...
AT 142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS EASTERN WHITE PINE AND
NORTHEAST NYE COUNTIES.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
US HIGHWAY 93 FROM LAGES JUNCTION TO THE WHITE PINE/LINCOLN
COUNTY BORDER...
STATE ROUTE 318 FROM PRESTON SOUTH TO SUNNYSIDE...
SACRAMENTO AND CONNORS PASS...
SHOSHONE...
GREAT BASIN NATIONAL PARK...
&&
LAT...LON 3867 11499 3806 11499 3805 11573 4009 11465
4011 11403 3868 11404
TIME...MOT...LOC 0845Z 225DEG 64KT 3975 11430
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:18 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 18, 8:41 PM PDT | Special Weather Statement | LKN | White Pine | 64 min |
| Aug 18, 9:43 PM PDT | Special Weather Statement | LKN | White Pine | 62 min |
| Aug 18, 9:44 PM PDT | Special Weather Statement | LKN | White Pine | 61 min |
| Aug 18, 10:48 PM PDT | Special Weather Statement | LKN | White Pine | 57 min |
| Aug 18, 11:28 PM PDT | Areal Flood Advisory | LKN | White Pine | 10 hr |
| Aug 18, 11:47 PM PDT | Special Weather Statement | LKN | 58 min | |
| Aug 19, 12:52 AM PDT | Special Weather Statement | LKN | White Pine | 53 min |
| Aug 19, 3:16 AM PDT | Flash Flood Warning | LKN | White Pine | 6 hr |
| Aug 19, 3:23 AM PDT | Flash Flood Warning | LKN | White Pine | 6 hr |
| Aug 19, 9:42 AM PDT | Areal Flood Advisory | LKN | White Pine | 4 hr |
| Aug 19, 1:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 19, 1:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Aug 19, 2:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
| Aug 19, 2:28 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Aug 19, 2:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 19, 2:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Aug 19, 2:53 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 37 min |
| Aug 19, 3:04 PM PDT | Special Weather Statement | LKN | Elko | 41 min |
| Aug 19, 3:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Aug 19, 3:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Aug 19, 3:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Aug 19, 4:00 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 19, 4:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 19, 4:08 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 19, 4:09 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| Aug 19, 4:19 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 41 min |
| Aug 19, 4:31 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| Aug 19, 4:45 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 45 min |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.